Volume 59, Number 3, August 2002
|Page(s)||319 - 323|
|Published online||01 September 2002|
Remarks on non-Hamiltonian statistical mechanics
Lawrence Livermore National Laboratory, University of
California P.O. Box 808, Livermore, CA 94551, USA
Accepted: 4 May 2002
A previous brief summary of some basic relations in non-Hamiltonian statistical mechanics (Ramshaw J. D., Phys. Lett. A, 116 (1986) 110) is generalized to allow for an arbitrary time-dependent metric in phase space, thereby permitting a comparison with the formulation of Tuckerman et al. (TEA) (Europhys. Lett., 45 (1999) 149). It is shown that a) the generalized Liouville equation (GLE) in the earlier work is rigorously valid in general, and moreover is completely equivalent to the GLE of TEA; and b) the time-dependent metric factor in the volume form used by TEA is itself a solution of the GLE, and consequently becomes singular and unacceptable for systems with attractors in steady state.
PACS: 05.20.-y – Classical statistical mechanics / 31.15.Qg – Molecular dynamics and other numerical methods
© EDP Sciences, 2002
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.